# SDR CG8A20020001

- Difficulty date: January 4, 2002
- Submitted: January 7, 2002
- Operation: Air carrier
- Aircraft: N898AA
- Make and model: Boeing 727223
- Aircraft serial: 22014
- Aircraft time: 52,950 hours, 29,024 cycles
- Engine: Pwa JT8D15A
- Engine time: 2,617 hours, 1,828 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Pump
- Part number: 378200
- Part serial: 6762
- Condition: Sheared
- Part time: 2,617 hours, 1,828 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: E

## Discrepancy

Flt 707 from DEN to TOL. During cruise level at FL 330 #3 engine flame out. Oil pressure and quantity as well as N1 and N2 were normal. Descended to two engine cruise altitude and conducted engine failure shutdown checklist and all indications were normal, attempted one engine restart without success. Notified ATC, continue to Toledo. Declared an emergency with Toledo approach as a precaution and landed without incident. Investigation found the #3 engine driven fuel pump shaft sheared. Replaced the #3 fuel pump, engine run and leak check good IAW MM 73-11-1 and 71-00-117. Aircraft returned to service.
